Jump to content

Photo
Antibiotics

Should I Be Breaking Out?

topical anitibiotics prescription adult acne medication clindamycin hormonal acne

2 replies to this topic

#1 Shannanigunz

Shannanigunz

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 1
About Me
  • Gender:Female
  • Location:Virginia Beach
  • Joined: 23-January 13

Achievements

     

Posted 03 May 2013 - 09:53 AM

I have been using Clindamycin Phosphate Lotion USP 1% for about a month. My doctor prescribed this to me for my late-onset adult acne. (Mild/moderate).

 

For the past 3 weeks, I have developed lots of tiny bumps all over my cheeks and jawline; everywhere I have been applying the lotion. Some of them do become inflamed, red, and VERY painful.

 

Am I supposed to be breaking out from a topical antibiotic? Or could this be an irritation?

 

I don't know if my skin is "purging" or if this product is even supposed to cause that.

 

Has anyone else had this experience with Clindamycin?



#2 AuguriesofInnocence

AuguriesofInnocence

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 431
    Gallery Images: 3
    Likes: 84
About Me
  • Gender:Female
  • Location:United States
  • Interests:Being happy no matter what.
  • Joined: 03-April 12

Posted 03 May 2013 - 11:10 AM

No one should be breaking out past age 17....teehee.gif

Seriously though...Ive never had what is called an initial outbreak on any topicals, it either got better or worse within a week. You may be allergic to something in the product. Id say stop for a few days and see if the small bumps go down. I have tried clinda gel, at first it seemed to help but evenually it stopped working...but I never got worse at any point that soon.

 

I found that most acne is hormonal and if you treat the hormone imbalance you wont even need topicals.



#3 Shannanigunz

Shannanigunz

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 1
About Me
  • Gender:Female
  • Location:Virginia Beach
  • Joined: 23-January 13

Achievements

     

Posted 03 May 2013 - 02:31 PM

Thank you. I am actually treating the problem hormonally, via birth control pills. I am on Ortho Tri Cyclen. I should have mentioned that earlier. I have been on it for about 3 months now, maybe 4 months. I was on BCPs before, but my doctor changed it once my skin started acting weird last year (the Ortho is not the cause of my acne).

 

I will discontinue use of the Clindamycin lotion over the weekend...hopefully things get better. I have a prescription of Aczone that I have yet to try. I suppose I could give that a shot; being that it's not a topical antibiotic.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users